Florida, 2012Wildfire in Florida, March 5, 2012
March 5, 2012 · NWS JAX · 1 event in 1 county or zone
A wildfire burned west of Highway 1 west of Bunnell.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire burned west of Highway 1 west of Bunnell.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 5, 9:38 AM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Mar 5, 9:38 AM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
938 AM EST MON MAR 5 2012
.UPDATE...WELL-DEFINED SFC COLD FRONT VIA RUC THICKNESS FIELD
MOVING THROUGH S CENTRAL GA AND SRN SC WITH SFC LOW PRES OVER WRN
VA...MOVING E TO SE. OUR LOCAL FLOW IS WLY AND CONTS TO INCREASE
AHEAD OF THE DRY COLD FRONT. THE FRONT WILL PUSH THROUGH OUR AREA
DURING THE DAY WITH LLVL FLOW TURNING TO THE NW OVER NRN ZONES
AFTER 18Z. JAX 12Z SOUNDING SHOWS VERY DRY AIR WITH PWAT OF 0.27
INCHES AND WARM CONDS ALOFT...AND ABLE TO SUPPORT HIGHS IN THE
LOWER TO MID 70S OVER THE SRN HALF OF THE ZONES...WITH NEAR 70
OVER THE N ZONES DUE TO COLD FRONTAL PASSAGE. THESE TEMPS AFTER A
COOL MORNING WITH LOWS OF 32-35 OVER INLAND NE FL WHERE FROST WAS
NOTED EARLY THIS MORNING...WITH UPPER 30S AND LOWER 40S IN SE GA.
LOOKING AT WIND POTENTIAL...APPEARS WE SHOULD MIX UP TO ABOUT
4000-5500 FT TODAY TAPPING INTO THE 850 MB WINDS OF 30-45 MPH
AND THUS WE ARE LOOKING FOR GUSTS ROUGHLY IN THAT RANGE...
MAINLY OVER THE NRN 2/3RDS OF THE FORECAST AREA. WIND AND LAKE WIND
ADVISORIES LOOK GOOD ATTM.
&&
.AVIATION...VFR. WINDS WILL PICK UP TO 15-20G25KT...EXCEPT GNV
WHERE SLIGHTLY WEAKER WINDS OF 10-15G20KT ARE EXPECTED.
&&
.MARINE...WINDS HAVE PICKED UP TO A LITTLE SOONER THAN MODELS
PREDICTED. SCA IS UP FOR OFFSHORE GA WATERS WITH SCEC FOR OTHER
MARINE ZONES. BASED ON 41008 AT 23G27KT WILL PUT REST OF GA WATERS
IN SCA. WINDS AT 41012 ALREADY UP TO 17G21KT AND SEAS NEAR 4 FT.
OTHERWISE...FCST ON TRACK.
RIP CURRENTS: LOW TODAY AND INCREASING TO SOLID MODERATE ON TUE.
BUILDING OF SURF OF TUE-FRI WILL ENHANCE RIP CURRENTS PROBABLY
INTO HIGH RISK CATEGORY.
&&
.FIRE WEATHER...RED FLAG WARNING CONDITIONS EXPECTED TODAY WITH
DRY W TO NW FLOW AND WARMING TEMPS. MIN RH VALUES IN THE 20S
EXPECTED WITH GUSTY WINDS AROUND 15-20 MPH WITH GUSTS AROUND 25-40
MPH.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-HAMILTON-NASSAU-ST JOHNS-
SUWANNEE-UNION.
GA...RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR APPLING-BACON-
BRANTLEY-COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND
GLYNN-JEFF DAVIS-PIERCE-WAYNE.
LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR ATKINSON-
CHARLTON-CLINCH-COFFEE-ECHOLS-WARE.
AM...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM EST FRIDAY
FOR FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 6 PM EST FRIDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 PM EST THIS EVENING FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM.
&&
SHASHY/WALKERHazardous weather outlook, Mar 5, 9:40 AM EST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 AM EST MON MAR 5 2012
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-061000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
940 AM EST MON MAR 5 2012
THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.
...WINDY CONDITIONS EXPECTED AGAIN TODAY...
...SMALL CRAFT ADVISORY CONDITIONS OVER THE GEORGIA WATERS...
.DAY ONE...TODAY AND TONIGHT...
THE COMBINATION OF DRIER AIR MOVING INTO THE REGION THIS AFTERNOON
AND WINDY CONDITIONS WILL SET THE STAGE FOR ELEVATED FIRE WEATHER
CONDITIONS AND RED FLAG WARNINGS ARE IN EFFECT FOR ALL AREAS.
WINDY CONDITIONS ARE EXPECTED AGAIN AS WEST WINDS INCREASE TO 15
TO 25 MPH WITH GUSTS TO 30 TO 40 MPH. WINDS WILL BE STRONGEST OVER
SOUTHEAST GEORGIA AND LAKE WIND AND WIND ADVISORIES ARE IN EFFECT.
THE STRONG WINDS WILL ALSO TRIGGER SMALL CRAFT ADVISORIES OVER THE
GEORGIA COASTAL WATERS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SMALL CRAFT ADVISORIES OVER THE COASTAL WATERS WILL CONTINUE THROUGH
THE END OF THE WEEK DUE TO THE LONG FETCH OF ONSHORE FLOW.
A LONG PERIOD OF ONSHORE FLOW WILL START ON TUESDAY AND LAST THROUGH
THE END OF THE WEEK. ELEVATED RISK OF RIP CURRENTS CAN BE EXPECTED
ALONG WITH POSSIBLE COASTAL FLOODING AND BEACH EROSION AS THE FULL
MOON IMPACTS TIDAL LEVELS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
JCH
In the hours before
Local storm report, Mar 5, 12:28 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1228 PM EST MON MAR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 2 ESE WAYCROSS 31.20N 82.33W
03/03/2012 WARE GA PUBLIC
A NUMBER OF MEDIUM SIZE TREE LIMBS WERE REPORTED DOWN AND
SIGNS BLOWN OVER. TIME ESTIMATED BASED ON RADAR.
&&
ARSLocal storm report, Mar 5, 12:46 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1246 PM EST MON MAR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG 2 NE WAYCROSS 31.23N 82.33W
03/03/2012 WARE GA PUBLIC
TREES WERE REPORTED DOWN NEAR PLANT AVENUE AND ONE LARGE
TREE FELL ON A FENCE OF A RESIDENCE. TIME OF DAMAGE
ESTIMATED FROM RADAR.
&&
DELAYED STORM REPORT.
ARSWildfire, Flagler
- When
- March 5, 12:50 PM EST
- Where
- Flagler forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
A wildfire burned about 50 acres west of U.S. Highway 1 in the area of Black Point Road and State Road 100.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Virginia, March 5, 20121 death · $1,000 · 1 event
- Wildfire in Georgia, March 5 to 6, 2012$25,000 · 1 event
- Heavy Snow and Winter Weather in West Virginia, March 5, 201213 events
- Winter Storm and Winter Weather in Virginia, March 5, 201213 events
- Winter Weather in Ohio, March 5, 201211 events
- Winter Weather in Virginia, March 5, 201211 events
- High Surf in Hawaii, March 5 to 7, 20127 events
- Marine Strong Wind in North Atlantic Coastal Waters, March 5, 2012$4,000 · 5 events
- Heavy Snow and Winter Weather in Kentucky, March 5, 20124 events
- High Wind in Wyoming, March 5 to 6, 20124 events
- Winter Storm in Virginia, March 5, 20123 events
- Wildfire in Oklahoma, March 5, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 372365.